Alert archive / New York / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 8, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 16, 2009, 2:51 PM EDT for Hamilton County, Herkimer County, New York. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2009, 2:51 PM EDT (18:51 UTC)
- Expired
- May 16, 2009, 3:45 PM EDT
- In force
- 54 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Hamilton County, NY, Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 77 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 161851
SVRALY
NYC041-043-161945-
/O.NEW.KALY.SV.W.0008.090516T1851Z-090516T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
251 PM EDT SAT MAY 16 2009
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HAMILTON COUNTY IN EASTERN NEW YORK...
NORTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
* UNTIL 345 PM EDT
* AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF MCKEEVER
TO 6 MILES SOUTHWEST OF MCKEEVER TO 10 MILES WEST OF NORTHWOOD TO
23 MILES WEST OF NORTHWOOD...OR ALONG A LINE EXTENDING FROM 15
MILES WEST OF OLD FORGE TO 15 MILES SOUTHWEST OF OLD FORGE TO 8
MILES WEST OF HINCKLEY TO 20 MILES NORTHWEST OF UTICA...AND MOVING
EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NICKS LAKE CAMPGROUND AND OLD FORGE BY 305 PM...
ALGER ISLAND PUBLIC CAMPGROUND AND BIG MOOSE BY 315 PM...
POLAND...COLD BROOK...LIMEKILN LAKE CAMPGROUND AND INLET BY 320
PM..
EIGHTH LAKE CAMPGROUND AND BROWN TRACT POND CAMPGROUND BY 325 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4350 7427 4337 7437 4317 7512 4323 7508
4326 7517 4330 7516 4333 7509 4406 7517
4408 7439
TIME...MOT...LOC 1851Z 257DEG 39KT 4378 7525 4355 7515
4336 7525 4330 7551
$$
FRUGIS2 follow-up statements
000
WWUS51 KALY 161925
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
325 PM EDT SAT MAY 16 2009
NYC041-043-161945-
/O.CON.KALY.SV.W.0008.000000T0000Z-090516T1945Z/
HAMILTON NY-HERKIMER NY-
325 PM EDT SAT MAY 16 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR EAST CENTRAL HERKIMER AND CENTRAL HAMILTON COUNTIES...
AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM EIGHTH LAKE CAMPGROUND TO
WEST CANADA LAKES TO HOFFMEISTER TO NOBLEBORO...OR ALONG A LINE
EXTENDING FROM 13 MILES EAST OF OLD FORGE TO 16 MILES WEST OF
SPECULATOR TO 20 MILES SOUTHWEST OF SPECULATOR TO 16 MILES NORTHEAST
OF HINCKLEY...MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
KAMP KILL KARE...SAGAMORE...SAGAMORE LAKE AND WEST CANADA LAKES
BY 330 PM...
CLOCKMILL CORNERS AND SLED HARBOR BY 340 PM...
SPECULATOR...LEWEY LAKE CAMPGROUND...PISECO AND PERKINS CLEARING
BY 345 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4351 7429 4339 7447 4324 7491 4338 7499
4360 7490 4384 7488 4384 7434 4354 7428
TIME...MOT...LOC 1925Z 256DEG 35KT 4371 7468 4358 7467
4346 7472 4343 7482
$$
FRUGIS/HWJIV000
WWUS51 KALY 161944
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
344 PM EDT SAT MAY 16 2009
NYC041-043-161954-
/O.EXP.KALY.SV.W.0008.000000T0000Z-090516T1945Z/
HAMILTON NY-HERKIMER NY-
344 PM EDT SAT MAY 16 2009
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HERKIMER AND
CENTRAL HAMILTON COUNTIES WILL EXPIRE AT 345 PM EDT...
THE THUNDERSTORM HAS WEAKENED...THUS...THE SEVERE THUNDERSTORM
WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4351 7429 4339 7447 4324 7491 4338 7499
4360 7490 4384 7488 4384 7434 4354 7428
TIME...MOT...LOC 1944Z 256DEG 35KT 4375 7443 4362 7442
4350 7448 4347 7458
$$
FRUGIS/HWJIVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 1:31 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 16, 1:31 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 131 PM EDT SAT MAY 16 2009 .SYNOPSIS... A RATHER STRONG COLD FRONT WILL SWEEP ACROSS OUR REGION THIS AFTERNOON INTO THIS EVENING. THIS FRONT WILL BE ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. MUCH COOLER WEATHER ARRIVES IN THE WAKE OF THIS FRONTAL SYSTEM WITH POTENTIAL FOR FREEZING CONDITIONS SUNDAY NIGHT AS HIGH PRESSURE RETURNS TO THE REGION. A SLOW MODERATING TREND IS EXPECTED THROUGH THROUGH EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AN ACTIVE NEAR TERM FORECAST WITH THE INITIAL WARM FRONTAL PASSAGE THIS MORNING TO BE FOLLOWED BY A RATHER STRONG COLD FRONT...PER MID- MAY STANDARDS...LATER THIS EVENING. CONTINUE TO WATCH ATLANTIC OCEAN STRATUS VIA THE 11U-3.9U SATELLITE IMAGERY ADVECTING INLAND ACROSS MOST OF NJ...LONG ISLAND...COASTAL CONNECTICUT AND SLOWLY MIGRATING NORTHWARD ACROSS THE CATSKILLS AND LOWER HUDSON RIVER VALLEY. MEANWHILE...HIGH AND MID LEVEL MOISTURE WAS ADVECTING INTO THE REGION AS UPSTREAM CONVECTION AND AN INCREASE IN THE MOISTURE PROFILE CONTINUES. PER THE 06Z-RUC13...MID LEVEL DRY AIR PER THE 700-500MB LAYER WILL REMAIN IN PLACE ACROSS MOST OF THE CWA THROUGH AT LEAST 16Z /NOON/. THE EXCEPTION TO THIS WOULD BE ACROSS PORTIONS OF THE ADIRONDACKS WHERE THE MOISTURE PROFILE QUICKLY MOISTENS UP AS PWATS CLIMB QUICKLY IN EXCESS OF 1 INCH ALONG WITH THE INCREASING LOW LEVEL JET OF >40KTS. SO FOR THIS MORNING...EAST OF THE HUDSON RIVER...WILL KEEP IT DRY AND GRADUATE THOSE POPS WEST OF THE HUDSON RIVER THIS MORNING. CLOUDS WILL QUICKLY ENCOMPASS THE REGION WHICH WILL SLOW DOWN INSOLATION AND ITS EXPECTED IMPACTS ON HIGH TEMPERATURES INCLUDING SURFACE BASED INSTABILITY. THIS AFTERNOON AND EVENING...TIMING OF THE FRONTAL APPROACH/PASSAGE IS QUITE SIMILAR BETWEEN THE NCEP MODEL SUITE AND INTERNATIONAL GLOBAL MODELS. PER THE HIRES 4KM SPC-WRF AND LOCAL HIRESWRF REFLECTIVITY...SHOWERS AND THUNDERSTORMS WILL MOVE INTO MOST OF EASTERN NY AFTER 18Z WITH THE HIGHEST PROBABILITY FOR WET WEATHER TO OCCUR BETWEEN 21Z-03Z /ADD A FEW HOURS TO THIS WINDOW FOR ADJACENT WESTERN NEW ENGLAND/. THE AFOREMENTIONED LACK OF SUNSHINE WILL BE SURE TO LIMIT SURFACE BASED INSTABILITY AND EXPECTED LAPSE RATES TO SIGNIFICANTLY REDUCE THE POTENTIAL FOR SEVERE WEATHER. THE WIND FIELD WILL BE RATHER IMPRESSIVE WITH THE LLJ AT OR ABOVE 40KTS AND ENTRANCE REGION DYNAMICS OF 300MB 120KT JET THROUGH THIS EVENING. SHOWALTER INDEX DOES DROP BELOW 0C ALONG AND AHEAD OF THE FRONT HENCE THE CONTINUED MENTION OF THUNDERSTORMS. PWATS CLIMB IN EXCESS OF 1.50 LATE THIS AFTERNOON INTO EARLY EVENING AND WOULD EXPECT HEAVY RAINFALL TO ACCOMPANY THE CONVECTION. FLOODING THREAT APPEARS MINIMAL AT THIS TIME OUTSIDE OF AN URBAN/SMALL STREAM RISE. FROPA OCCURS SHORTLY AFTER 06Z SUNDAY FOR OUR ADJACENT WESTERN NEW ENGLAND COUNTIES WITH SOME POST-FRONTAL SHOWER ACTIVITY EXPECTED TO LINGER. HOWEVER...THIS WILL BE QUITE PROGRESSIVE AND MOST OF THE REGION IS EXPECTED TO BE DRY BY 12Z /EXCEPTION...PORTIONS OF THE BERKS AND NW CT WHERE CLOSER PROXIMITY TO POST-FRONTAL MOISTURE LINGERS/. && .SHORT TERM /SUNDAY THROUGH MONDAY/... THEN...COLD ADVECTION QUICKLY BRINGS SUB-ZERO 850MB TEMPS THROUGH THE DAY WITH SOME MODIFICATION EXPECTED. BASED ON UPSTREAM RAOBS...COULD SEE -4C/-6C 850MB TEMPS ACROSS WESTERN PORTIONS OF THE CWA THIS WILL BE SURE TO KEEP THOSE HIGH TEMPERATURES ONLY INTO THE 50S WITH MAINLY UPPER 40S FOR THE HIGHER TERRAIN. WE WILL NEED TO MONITOR LAKE EFFECT POTENTIAL OFF OF LAKE ONTARIO ALTHOUGH IT SEEMS THE SUBSIDENCE AND DRY AIR MAY TAKE ITS TOLL ON CONVECTIVE POTENTIAL OFF THE LATE. NEVERTHELESS...GIVEN THE PROXIMITY OF THE ADIRONDACKS AND WESTERLY WIND TRAJECTORY FOR FAVORABLE UPSLOPE...WILL KEEP SLIGHT CHANCE POPS AT THIS TIME. WINDS WILL BE A BIT ELEVATED WITH MIXING LAYER HEIGHTS TAPPING 30KT WINDS WHICH SHOULD EASILY TRANSPORT TO THE SURFACE. THIS SETS THE STAGE FOR WHAT COULD BE A WIDESPREAD FROST/FREEZE CONDITION SUNDAY NIGHT INTO MONDAY MORNING. AS SURFACE HIGH CONTINUES TO BUILD INTO THE REGION WITH MAINLY CLEAR SKIES...WINDS SHOULD DECOUPLE AND ALLOW FOR NEAR IDEAL RADIATIONAL COOLING. DEWPOINTS ARE EXPECTED TO BE INTO THE 20S WHICH TELLS THE NOTION THAT OVERNIGHT LOW TEMPERATURES SHOULD RADIATE TOWARD THE FREEZING MARK OR BELOW BY SUNRISE MONDAY. WILL CONTINUE TO HIGHLIGHT IN THE HWO WITH EXPECTATIONS THAT STATEMENTS/HEADLINES WILL BE STARTED IN THE NEXT 1-2 FORECAST CYCLES. THE MAIN UPPER TROUGH STILL LACKS BEHIND...WHICH IS EXPECTED TO TRACK ACROSS THE AREA ON MONDAY. MOISTURE IS MAINLY CONFINED ABOVE 500MB. SO CHANCES FOR DIURNALLY DRIVEN SHOWERS LOOKS MINIMAL...AT BEST...AND WILL KEEP THE WEATHER DRY. WITH THE STRONG MAY SUNSHINE...VALLEY TEMPS SHOULD TOP OUT BETWEEN 60F-65F WITH 50S ELSEWHERE. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... HIGH PRESSURE OVER THE REGION CONTINUES TO DROP SOUTHEAST MONDAY NIGHT TO ALONG THE MID ATLANTIC COAST. NOT QUITE AS COOL MONDAY NIGHT...LOWS UPPER 20S ADIRONDACKS AND HIGHER ELEVATIONS OF THE CATSKILLS AND SOUTHERN GREEN MTNS TO AROUND 40 IN THE MID HUDSON REGION OF NY. TUESDAY SUNNY AND WARMER...HIGHS 60S TO LOW 70S. A WEAK CANADIAN HIGH PUSHES A COLD FRONT SOUTH THROUGH THE REGION TUESDAY NIGHT BRINGING ABOUT AN INCREASE IN CLOUDS ALONG WITH A CHANCE OF SOME SHOWERS. THE FRONT STALLS JUST SOUTH OF THE REGION AND SURGES BACK NORTH AS A WARM FRONT WEDNESDAY. NOT AS COLD TUESDAY NIGHT WITH CLOUDY SKIES...LOWS MID 30S TO UPPER 40S... AND WEDNESDAY WILL BE COOLER WITH CONSIDERABLE CLOUDS AND A CONTINUED LOW CHANCE OF SHOWERS. ANOTHER FRONTAL SYSTEM MOVES ACROSS THE REGION FRIDAY. MODELS DIFFER SOME TOWARD THE END SO FOR THE MOST PART HAVE GONE WITH LOW CHANCE AND SLIGHT CHANCE POPS THROUGH THE PERIOD WITH A WARMING TREND TOWARD THE END WITH HIGHS 65 TO 70 THURSDAY AND IN THE LOW 70S FRIDAY. FOR HIGH AND LOW TEMPS FOR THE MOST PART USED A 50/50 BLEND OF THE GMOS AND HPC GUIDANCE. && .AVIATION /18Z SATURDAY THROUGH WEDNESDAY/... VFR CONDITIONS WILL CONTINUE FOR THE NEXT SEVERAL HOURS AT KGFL AND KALB ALONG WITH A GUSTY SOUTHERLY BREEZE AHEAD OF A COLD FRONTAL BOUNDARY. MEANWHILE...SOME LOW STRATUS HAS SNUCK UP THE LOWER HUDSON VALLEY AND WILL IMPACT KPOU WITH MVFR CIGS THROUGH MUCH OF THE AFTN AS WELL. SOME LOWER MVFR CIGS MAY BEGIN TO AFFECT KALB AND KGFL BY THE LATE AFTN AS SCUD AND STRATOCU FROM UPSTREAM CONVECTION HEADS TOWARDS THE AREA. AS THE FRONTAL BOUNDARY APPROACHES...SOME -SHRA AND EVEN AN ISOLATED T-STORM WILL AFFECT THE REGION FOR THE EVENING HOURS INTO THE FIRST PORTION OF THE OVERNIGHT. THE THUNDER THREAT WILL BE QUITE LIMITED...AND WILL RAPIDLY DIMINISH AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. FOR NOW...WILL ONLY ADDRESS THIS WITH A BRIEF PERIOD OF CB IN THE TAFS. THE MAIN BATCH OF SHOWER ACTIVITY WILL OCCUR WITH THE PASSAGE OF THE FRONTAL BOUNDARY...GENERALLY FROM 03Z TO 07Z...OCCURRING FIRST ACROSS NORTHERN AREAS. WITHIN THESE SHOWERS...CIGS/VSBYS WILL LIKELY DROP TO MVFR...AND MAY BRIEFLY DROP TO IFR AS WELL. BEHIND THE BOUNDARY...WINDS WILL SWITCH TO A W-NW DIRECTION AND SKIES SHOULD BEGIN TO QUICKLY CLEAR OUT /ALTHOUGH SOME MVFR LOWER CLOUDS MAY HANG ON FOR A FEW HOURS UNTIL AROUND SUNRISE AT KPOU./ JUST SOME HIGH CIRRUS IS EXPECTED FOR SUNDAY...ALTHOUGH W-NW WINDS WILL CONTINUE TO BE GUSTY AT TIMES...ESP IN THE AFTN HOURS. OUTLOOK... SUN PM...VFR. BREEZY. MON-TUE...VFR. NO SIG WX. WED...VFR/MVFR. CHC -SHRA. && .FIRE WEATHER... A PERIOD OF MODERATE TO HEAVY RAINFALL WILL ACCOMPANY THE FRONTAL PASSAGE LATE TODAY INTO TONIGHT. MOST AREAS WILL RECEIVE UP TO ONE HALF OF AN INCH...PERHAPS MORE...WHICH WILL RESULT IN WETTING CONDITIONS TO PRECLUDE MUCH CONCERN FOR FIRE CONDITIONS. MINIMUM RELATIVE HUMIDITIES TODAY WILL RANGE BETWEEN 50 AND 70 PERCENT...BEFORE THE RAINFALL...AND INCREASE TO 100 PERCENT TONIGHT WITH A DECREASE IN THE RELATIVE HUMIDITY VALUES OVERNIGHT WITH DRIER AIR MOVING INTO THE REGION FROM THE WEST. MINIMUM RELATIVE HUMIDITY VALUES ON SUNDAY WILL GENERALLY BE BETWEEN 25 AND 35 PERCENT. SOUTHERLY WINDS WILL INCREASE TODAY AHEAD OF THE COLD FRONT WITH SPEEDS OF 10 TO 25 MPH WITH GUSTS TO 30 MPH EXPECTED. WINDS WILL SHIFT AND BECOME WESTERLY OVERNIGHT BETWEEN 10 AND 20 MPH...THEN WEST-NORTHWEST ON SUNDAY WITH GUSTS OVER 30 MPH EXPECTED. && .HYDROLOGY... DRY CONDITIONS WILL PREVAIL THROUGH THIS MORNING. SHOWERS AND THUNDERSTORMS ARE LIKELY FROM LATE SATURDAY AFTERNOON THROUGH SATURDAY NIGHT AHEAD OF AND ALONG A COLD FRONT. RAINFALL AMOUNTS EXPECTED TO GENERALLY BE ONE QUARTER TO THREE QUARTERS OF AN INCH...BUT LOCALLY HIGHER AMOUNTS AROUND ONE INCH WILL BE POSSIBLE WITHIN ANY PERSISTENT DOWNPOURS. MUCH OF THE AREA HAS BEEN DRY FOR QUITE SOME TIME...SO MUCH OF THIS RAIN WILL SOAK INTO THE GROUND WITH SOME MINOR RISES POSSIBLE ON AREA RIVERS. SOME SMALLER STREAMS MAY SEE MORE OF A RESPONSE. DURING HEAVIER SHOWERS...WATER MAY POND ON ROADS AND PARKING AREAS DRIER WEATHER SHOULD RETURN ON SUNDAY BEHIND THE COLD FRONT...AND SHOULD LAST THROUGH EARLY NEXT WEEK AS HIGH PRESSURE BUILDS IN. A COLD FRONT MAY PASS SOUTHWARD THROUGH THE REGION DURING THE MIDDLE OF THE WEEK...BUT MOISTURE LOOKS TO BE LIMITED SO RAINFALL AMOUNTS SHOULD BE LIGHT. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. UNITED STATES GEOLOGICAL SURVEY INFORMATION FOR NEW YORK CAN BE FOUND AT WATERDATA.USGS.GOV/NY/NWS. FOR OTHER STATES REPLACE THE NY WITH YOUR TWO LETTER STATE POSTAL CODE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...BGM NEAR TERM...BGM SHORT TERM...BGM LONG TERM...RCK AVIATION...FRUGIS FIRE WEATHER...BGM HYDROLOGY...RCK FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, May 16, 4:18 AM EDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 418 AM EDT SAT MAY 16 2009 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-171100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 418 AM EDT SAT MAY 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. THESE THUNDERSTORMS ARE A RESULT OF A STRONG COLD FRONT APPROACHING THE REGION. THUNDERSTORMS WILL TRACK TO THE EAST NORTHEAST NEAR 30 MPH AND BE ACCOMPANIED BY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. THE THREAT FOR THUNDERSTORMS WILL DIMINISH TOWARD MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FROST OR FREEZE STATEMENTS WILL LIKELY BE REQUIRED WHERE THE GROWING SEASON HAS BEGUN FOR SUNDAY NIGHT INTO MONDAY MORNING. STAY TUNED FOR LATER UPDATES FROM YOUR NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Special weather statement, May 16, 2:42 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 242 PM EDT SAT MAY 16 2009 NYZ032-033-038-161930- HAMILTON NY-NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY- 242 PM EDT SAT MAY 16 2009 ...STRONG THUNDERSTORMS HEADING TOWARDS CENTRAL HERKIMER AND WESTERN HAMILTON COUNTIES... AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH... AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES WEST OF MCKEEVER TO 13 MILES NORTHWEST OF NORTHWOOD TO 18 MILES WEST OF NORTHWOOD...OR ALONG A LINE EXTENDING FROM 19 MILES WEST OF OLD FORGE TO 12 MILES NORTHWEST OF HINCKLEY TO 16 MILES WEST OF HINCKLEY...AND MOVING EAST AT 40 MPH. THUNDERSTORMS WILL BE NEAR... MCKEEVER BY 300 PM EDT NICKS LAKE CAMPGROUND AND NORTHWOOD BY 305 PM EDT OLD FORGE BY 310 PM EDT ALGER ISLAND PUBLIC CAMPGROUND AND OHIO BY 315 PM EDT LIMEKILN LAKE CAMPGROUND...INLET AND EAGLE BAY BY 320 PM EDT EIGHTH LAKE CAMPGROUND BY 325 PM EDT FRUGIS
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 5:57 PM EDT | Areal Flood Advisory | ALY | Hamilton, Herkimer | 3 hr |
| May 16, 7:07 PM EDT | Areal Flood Advisory | ALY | Warren | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.